Hail, Williamson
- When
- September 4, 6:20 PM CST to 6:30 PM CST
- Where
- Williamson County, 3.65 mi NW of Liberty Hill
- Measured
- 0.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 30.710, -97.960
A thunderstorm dropped pea to penny size hail for 10 minutes.
A weak to mid to upper level trough of low pressure over Texas produced isolated thunderstorms one of which dropped large hail in Williamson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A weak to mid to upper level trough of low pressure over Texas produced isolated thunderstorms one of which dropped large hail in Williamson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 4, 5:36 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 636 PM CDT FRI SEP 4 2009 .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. HOWEVER...SCATTERED SHRA/TSRA WILL CONTINUE THROUGH THIS EVENING. HAVE MENTIONED TEMPO GROUPS FOR TSRA AT I-35 SITES WITH GUSTS TO 35 KTS AND MVFR VSBYS IN AND AROUND THE THUNDERSTORMS. OTHERWISE...SFC WINDS ALONG THE I-35 CORRIDOR WILL BE SE-SLY AOB 10 KTS. SLIGHTLY HIGHER SFC WINDS OF 10-15 KTS ARE EXPECTED AT KDRT. RAIN CHANCES RETURN AFTER 12Z FOR AUS/SAT/SSF TERMINALS DUE TO A SHORTWAVE TROUGH MOVING IN FROM NEW MEXICO. && .PREV DISCUSSION... /ISSUED 618 PM CDT FRI SEP 4 2009/ DISCUSSION... HEIGHT FIELD ALOFT HAS DECREASED SIGNIFICANTLY RELATIVE TO AN EARLY SEP SETTING THE PAST 24 HOURS...AND THIS IS HELPING SCATTERED SHOWERS FORM ACROSS SOUTH CENTRAL TEXAS FROM SOUTH AND SOUTHEAST OF SAN ANTONIO...AND ALSO FROM NEAR AUSTIN AND WEST TO NEAR JOHNSON CITY TO WEST OF ROCKSPRINGS. LOOKS LIKE SCATTERED SHOWERS WILL CONTINUE THE NEXT FEW HOURS TO THE EVENING...AND ADJUSTED FORECASTS BASED ON THESE MESO TRENDS AND PAST EARLY SEP WEATHER PATTERNS SIMILAR TO TODAY. OTHERWISE ON GOING FORECASTS FOR LATER TONIGHT THRU SATURDAY LOOK LIKE A CHANCE OF SHOWERS...AND THIS PATTERN COULD POSSIBLY CONTINUE ON SUNDAY. PREV DISCUSSION... /ISSUED 324 PM CDT FRI SEP 4 2009/ DISCUSSION... WIDESPREAD CIRRUS SHIELD TODAY HAS LIMITED HEATING TODAY...HOWEVER TEMPERATURES ARE NOW REACHING THE UPPER 80S AND LOWER 90S WITH A FEW MORE HOURS OF HEATING LEFT. ISOLATED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER THE NRN HILL COUNTRY AND COASTAL PLAINS WHICH SHOULD SET US UP FOR MORE ORGANIZED CONVECTION LATER THIS EVENING AS A SHORT WAVE DROPS SWD FROM NORTH TX. SOUTH CENTRAL TX WILL BE UNDER THE INFLUENCE OF A WEAK UPPER TROUGH AND THEREFORE INCREASED RAIN CHANCES THROUGH MUCH OF THE LABOR DAY WEEKEND. A SERIES OF WEAK DISTURBANCES WILL DROPPING SEWD FROM NORTHWEST TX AND INTO THE AREA. CONVECTION WILL INITIATE TO OUR NORTH AND WEST WITH HEATING AND TRACK SEWD TOWARD OUR NRN/NWRN COUNTIES WITH ASSOCIATED OUTFLOW BOUNDARIES PUSHING ADVANCING FURTHER SOUTHWARD AND ALLOWING FOR SECONDARY DEVELOPMENT IN THE OVERNIGHT HOURS. IN ADDITION RESIDUAL BOUNDARIES WILL PROVIDE AN ADDITIONAL FOCUS FOR RE-DEVELOPMENT BOTH SATURDAY AND SUNDAY AFTERNOON WITH HEATING. BEST RAIN CHANCES WILL LIE ACROSS THE NRN/NRN COUNTIES WHERE SHORT ENERGY WILL BE STRONGER TAPERING OFF TO SLIGHT CHANCES ACROSS THE SW COUNTIES FURTHER AWAY FROM SHORT WAVE ACTIVITY AND SURFACE BOUNDARIES. BY LABOR DAY AND INTO THE MIDDLE OF NEXT WEEK...THE UPPER TROUGH SLIDES EAST OF THE AREA AND WEAK UPPER RIDGE BUILDS BACK IN FROM THE SOUTHWEST. THEREFORE EXPECT LESSENING RAIN CHANCES AND HAVE GENERALLY GONE WITH SILENT 10S THROUGH MUCH OF THE WEEK. BY FRIDAY A POSSIBLE COLD FRONT DROPS INTO THE AREA AND THEREFORE HAVE GONE WITH SLIGHT CHANCES SIMILAR TO SURROUNDING OFFICES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 93 73 94 72 / 50 40 30 20 20 AUSTIN BERGSTROM INTL AIRPORT 70 92 69 93 69 / 50 40 30 20 20 NEW BRAUNFELS MUNI AIRPORT 70 92 69 93 69 / 40 30 30 20 20 BURNET MUNI AIRPORT 69 91 69 91 71 / 50 40 30 20 20 DEL RIO INTL AIRPORT 74 94 74 94 74 / 30 20 20 20 10 GEORGETOWN MUNI AIRPORT 71 91 71 92 72 / 50 40 30 20 20 HONDO MUNI AIRPORT 70 93 70 93 70 / 50 30 20 20 20 SAN MARCOS MUNI AIRPORT 70 92 69 93 69 / 40 40 30 20 20 LA GRANGE - FAYETTE REGIONAL 71 92 72 92 70 / 40 50 30 40 20 SAN ANTONIO INTL AIRPORT 72 92 73 93 73 / 50 30 30 20 20 STINSON MUNI AIRPORT 73 93 72 94 72 / 50 30 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 442 AM CDT FRI SEP 4 2009 TXZ171>173-183>194-202>209-217>225-228-050945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 442 AM CDT FRI SEP 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 648 PM CDT FRI SEP 4 2009 TXZ173-192-050045- TRAVIS-WILLIAMSON- 648 PM CDT FRI SEP 4 2009 ...STRONG THUNDERSTORMS ARE AFFECTING TRAVIS AND WILLIAMSON COUNTIES... AT 644 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR ANDERSON MILL. THIS STORM WAS NEARLY STATIONARY. PEOPLE IN SOUTHERN WILLIAMSON AND TRAVIS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ANDERSON MILL...CEDAR PARK AND LEANDER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DANGEROUS FREQUENT LIGHTNING...WIND GUSTS OF 45 TO 50 MPH AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. HEAVY RAINS WILL CONTINUE TO FALL POSSIBLY THROUGH 8 PM...AND MAY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND STREET INTERSECTIONS. IF YOU SEE WATER ACROSS A ROAD...DO NOT TRY TO CROSS IT AS IT WILL BE DIFFICULT TO TELL HOW DEEP THE WATER IS. DRIVERS ARE ADVISED TO USE ADDITIONAL CAUTION AS VISIBILITIES MAY SUDDENLY BE REDUCED TO ONLY A FEW FEET.
The Ft Hood radar (KGRK), 55 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
1 hail. Local standard time, as filed.
A thunderstorm dropped pea to penny size hail for 10 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193130.